Thunderstorm Wind, Clearwater
- When
- June 2, 12:00 PM PST to 12:03 PM PST
- Where
- Clearwater County, 5 mi WNW of Ahsahka
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.533, -116.433
Thunderstorms developed in the afternoon across North Central Idaho. Two of these storms were severe with strong winds falling trees and damaging a television antenna near Orofino creek.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MSO wrote it up.
Thunderstorms developed in the afternoon across North Central Idaho. Two of these storms were severe with strong winds falling trees and damaging a television antenna near Orofino creek. Heavy rain also accompanied the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before the first event at Jun 2, 6:46 AM PST, 5 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 846 AM MDT FRI JUN 2 2006 .UPDATE...RADAR AND SATELLITE SHOW THE ONCOMING SHORT WAVE WILL NOT BE OVER THE AREA BY THIS AFTERNOON. BECAUSE OF THIS...HAVE SCALED BACK PRECIPITATION WORDING DURING THE MORNING HOURS. MODEL SOUNDINGS AND PLAN VIEW DISPLAYS SHOW A LARGE AREA OF MOISTURE AND STRONG INSTABILITY OVER THE AREA THIS AFTERNOON. SATELLITE DATA SHOWS PWS OF OVER AN INCH OVER THE CONSENSUS IS THIS IS THE INSTABILITY IS EXAGGERATED. IF WIDESPREAD THUNDERSTORMS DEVELOP ANOTHER UPDATE WILL BE NEEDED. && AVIATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAY CAUSE LOCAL REDUCTIONS TO VISIBILITY MAINLY THIS AFTERNOON AND TONIGHT. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .PREV DISCUSSION... (ISSUED 341 AM MDT FRI JUN 2 2006) SHORT TERM...THE WEATHER PATTERN WILL BECOME MORE ACTIVE THE NEXT FEW DAYS. AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER MONTANA IS MOVING SLOWLY TO THE EAST. THIS IS ALLOWING SOUTHWEST FLOW ALOFT TO INCREASE OVER NORTH CENTRAL IDAHO AND WESTERN MONTANA. A WEAK WEATHER DISTURBANCE IN THIS FLOW IS PRODUCING ISOLATED LIGHT SHOWERS FROM THE CLEARWATER MOUNTAINS TO PORTIONS OF WEST CENTRAL MONTANA THIS MORNING. WITH DAYTIME HEATING...CONDITIONS WILL BECOME MORE UNSTABLE THIS AFTERNOON LEADING TO AN INCREASE IN SHOWERS AND ISOLATED THUNDERSTORMS. A WEAK COLD FRONT WILL ACT AS A FOCUS FOR THE MOST WIDESPREAD SHOWER ACTIVITY AS IT MOVES SLOWLY FROM NORTH CENTRAL IDAHO THIS AFTERNOON AND WESTERN MONTANA TONIGHT. HOW MANY THUNDERSTORMS AND STRONG THE STORMS WILL BE IS IN QUESTION. CONSIDERABLE CLOUD COVER WILL INHIBIT CONDITIONS FROM BECOMING TOO UNSTABLE. THE BEST HEATING WILL LIKELY OCCUR FROM THE CLEARWATERS MOUNTAINS IN IDAHO ACROSS TO SOUTHWEST MONTANA. THIS AREA WILL LIKELY HAVE THE BEST CHANCE FOR THUNDERSTORMS...ALTHOUGH ISOLATED STORMS CANNOT BE RULED OUT ALONG THE COLD FRONT. ON SATURDAY THE FRONT WILL BECOME STATIONARY FROM THE SOUTHERN CLEARWATER MOUNTAINS TO NEAR BUTTE. THUS MOST SHOWER AND THUNDERSTORM ACTIVITY WILL LIKELY BE IN THIS REGION...WITH DRIER CONDITIONS OVER NORTHWEST MONTANA. TEMPERATURES WILL COOL TO NEAR SEASONABLE VALUES MOST AREAS ON SATURDAY. LONG TERM...THE SHOWERY WEATHER PATTERN WILL CONTINUE ON SUNDAY AS A VIGOROUS UPPER LEVEL DISTURBANCE MOVES NORTHEAST ACROSS WASHINGTON STATE. THE MODELS VARY ON HOW FAR SOUTH THIS DISTURBANCE TRACKS. THE FARTHER SOUTH THE MORE WIDESPREAD SHOWER ACTIVITY WILL BE ACROSS WESTERN MONTANA. AS IT APPEARS AT THE MOMENT...THE MOST WIDESPREAD ACTIVITY WILL REMAIN NORTH OF MISSOULA. AFTER SUNDAY MODEL SOLUTIONS DIVERGE REGARDING THE WEATHER PATTERN FOR NEXT WEEK. ALL MODELS DEVELOP AN UNSEASONABLY HOT UPPER LEVEL HIGH OVER THE SOUTHERN ROCKIES. THE QUESTION IS HOW FAR NORTH AND WEST WILL THE RIDGE BUILD. THE GFS AND CANADIAN MODELS KEEP THE RIDGE FARTHER SOUTH...ONLY BRIEFLY BUILDING THE RIDGE INTO MONTANA FOR WARMER CONDITIONS WEDNESDAY AND THURSDAY. THE EUROPEAN MODEL STRONGLY BUILDS THE RIDGE INTO MONTANA RESULTING IN HOTTER CONDITIONS. HOWEVER...THE POSITION OF THE HOTTER RIDGE IS FAR ENOUGH EAST TO BRING SUBTROPICAL MOISTURE INTO THE AREA FOR INCREASING CONVECTION. AS THE MODELS...INCLUDING THE EUROPEAN MODEL HAVE BEEN TRENDING TOWARDS THE COOLER GFS EARLY IN THE WEEK...WILL GO FOR A COMPROMISE SOLUTION OF WARMER CONDITIONS...BUT NOT AS HOT AS THE EUROPEAN MODEL. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE/AVIATION...STEGEMILLER PREV DISCUSSION...PETRESCU
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1035 AM MDT FRI JUN 2 2006 IDZ005>008-030400- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 935 AM PDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL BRING THE POTENTIAL FOR LOCAL HEAVY RAIN AND ISOLATED STRONG THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING HOURS. THUNDERSTORMS MAY CONTAIN HAIL...LOCALIZED GUSTY WINDS AND VERY HEAVY RAIN. AREAS OF STEEP TERRAIN AND THE BLACKERBY BURN AREA WILL BE SUSCEPTIBLE TO RUNOFF AND DEBRIS FLOWS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER COLD FRONT IS EXPECTED TO PASS THROUGH NORTH CENTRAL IDAHO SUNDAY...BRINGING THE POTENTIAL AGAIN FOR LOCAL HEAVY RAIN AND THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ004>006-043-030400- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION- 1035 AM MDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING WEATHER SYSTEM WILL BRING THE POTENTIAL FOR ISOLATED STRONG THUNDERSTORMS OVER THE AREA THIS AFTERNOON INTO THE EVENING HOURS. THESE THUNDERSTORMS MAY CONTAIN A COMBINATION OF HAIL...HEAVY RAIN AND STRONG GUSTY WINDS THROUGH THE EVENING. AS A COLD FRONT PASSES THE AREA TONIGHT...SHOWERS WILL BECOME WIDESPREAD WITH THE THUNDERSTORM THREAT DIMINISHING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER COLD FRONT IS EXPECTED TO PASS THROUGH WEST CENTRAL MONTANA SUNDAY...BRINGING THE POTENTIAL AGAIN FOR LOCAL HEAVY RAIN AND THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-MTZ007-030400- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 1035 AM MDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING WEATHER SYSTEM WILL BRING THE POTENTIAL FOR ISOLATED STRONG THUNDERSTORMS OVER THE AREA THIS AFTERNOON INTO THE EVENING HOURS. THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL AND STRONG GUSTY WINDS THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER COLD FRONT IS EXPECTED TO PASS THROUGH SOUTHWEST MONTANA AND LEMHI COUNTY SUNDAY...BRINGING THE POTENTIAL AGAIN FOR THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Spokane radar (KOTX), 156 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511967, 5511966.